Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2007, 2:44 AM CDT for Collingsworth County, Donley County, Texas. It was in force for 91 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 2:44 AM CDT (07:44 UTC)
- Expired
- Jun 3, 2007, 4:15 AM CDT
- In force
- 91 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:45 AM CDT | HAIL 1.5 | 3 Ene Hedley, TX | ALONG HIGHWAY 203. TIME IS ESTIMATED. |
| Jun 3, 2:55 AM CDT | HAIL 1 | Hedley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 030744 SVRAMA TXC087-129-030915- /O.NEW.KAMA.SV.W.0201.070603T0744Z-070603T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 244 AM CDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 415 AM CDT * AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEDLEY...OR ABOUT 12 MILES NORTH OF MEMPHIS...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... QUAIL... WELLINGTON... HEDLEY... LUTIE... SAMNORWOOD... DOZIER... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10001 3518 10064 3475 10070 3475 10004 $$ JJB
1 follow-up statement
000 WWUS54 KAMA 030819 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 318 AM CDT SUN JUN 3 2007 TXC129-030828- /O.CAN.KAMA.SV.W.0201.000000T0000Z-070603T0915Z/ DONLEY TX- 318 AM CDT SUN JUN 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DONLEY COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM ACTIVITY HAS MOVED EAST OF DONLEY COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3517 10001 3517 10043 3475 10044 3475 10001 $$ TXC087-030915- /O.CON.KAMA.SV.W.0201.000000T0000Z-070603T0915Z/ COLLINGSWORTH TX- 318 AM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR COLLINGSWORTH COUNTY... AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLINGTON...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WELLINGTON... DODSON... LUTIE... QUAIL... SAMNORWOOD... DOZIER... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10001 3517 10043 3475 10044 3475 10001 $$ JJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:16 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 3, 12:16 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1216 AM CDT SUN JUN 3 2007 .AVIATION... LINE OF THUNDERSTORMS SWEEPING ACROSS THE CENTRAL AND SOUTHWESTERN TEXAS PANHANDLE AT THIS TIME. WILL EXPECT DETERIORATING CONDITIONS AT KAMA FIRST FEW HOURS OF FORECAST AS STORMS MOVE THROUGH...BUT SHOULD SEE CONDITIONS IMPROVE ALL TERMINALS BY 12Z...WITH LIGHT AND VARIABLE WINDS AND SCATTERED LOW TO MID CLOUDS. VARIABLE WINDS MUCH OF THE DAY AS SFC LOW ATTEMPTS TO REORGANIZE TO THE WEST...BRINGING LIGHT SOUTHEASTERLY SFC WINDS AGAIN TOMORROW AFTERNOON WITH A CONVECTIVE REPEAT PERFORMANCE LATE AFTERNOON/EARLY EVENING. KRAMAR && .PREV DISCUSSION... /ISSUED 712 PM CDT SAT JUN 2 2007/ AVIATION... ISOLATED TO WIDELY SCATTERED CONVECTION WILL PUSH SOUTH ACROSS THE DALHART AND AMARILLO TAF SITES THROUGH LATE TONIGHT. MVFR TO IFR CEILINGS AND VISIBILITIES CAN BE EXPECTED IN AND NEAR THE CONVECTION...WHILE VFR CONDITIONS OUTSIDE THE CONVECTION. LIGHT NORTHEAST TO SOUTHEAST WINDS 10 KNOTS OR LESS THROUGH TONIGHT AND SUNDAY. ANOTHER ROUND OF CONVECTION POSSIBLE ONCE AGAIN LATE SUNDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUN 2 2007/ DISCUSSION... THUNDERSTORM DEVELOPMENT CURRENTLY SEEN ON SAT AND RADAR IN NORTHEASTERN NEW MEXICO SHOULD SPREAD SOUTHWARD AND PROPOGATE INTO THE WESTERN CWA. MID AND UPPER FLOW TODAY SEEMS A BIT MORE NORTHERLY WHICH MAY KEEP THE CONVECTION A BIT FURTHER WEST THAN WHAT WAS NOTICED YESTERDAY. DEWPOINTS ARE ALSO A BIT LOWER THAN WHAT WAS SEEN YESTERDAY SO INSTABILITY SHOULD BE A BIT LESS...THOUGH STILL ENOUGH TO SEEM SOME OF THE CONVECTION TO BECOME SEVERE WITH HAIL BEING THE PRIMARY THREAT. TOMORROW WILL BE MUCH LIKE TODAY WITH AFTERNOON MOUNTAIN CONVECTION MOVING INTO THE WESTERN PANHANDLES AGAIN. MONDAY NIGHT WILL SEE CONVECTION DEVELOP ONCE AGAIN TO THE WEST...HOWEVER AN UPPER RIDGE WILL BE IN CLOSER PROXIMITY CAUSING MORE WESTERLY MID LEVEL FLOW SPREADING CONVECTION FURTHER EAST. BY TUESDAY THE UPPER RIDGE WILL BE OVER THE AREA FINALLY KILLING PRECIP CHANCES THROUGH THE END OF THE FORECAST PERIOD AND USHERING IN A PERIOD OF WARMER TEMPERATURES. LOOKS AS THOUGH WE WILL FINALLY BREAK 90 DEGREES BY THE END OF THE WEEK HERE IN AMA. THE FRONT THAT YESTERDAYS GFS WAS SHOWING MOVING INTO THE AREA LATE NEXT WEEK IS NOW SHOWN BY BOTH THE GFS AND ECMWF TO BE HOLDING UP IN KANSAS OR AT MOST THE NORTHERN CWA. AM NOW GAINING CONFIDENCE THAT THE FRONT WILL NOT MAKE IT INTO OUR CWA THANKS TO PROLONGED SOUTHWESTERLY FLOW AHEAD OF A DIGGING TROUGH OVER THE INTERMOUNTAIN WEST. SOUTHWESTERLY FLOW MEANS HOT AND DRY FOR US THIS TIME OF YEAR...THOUGH I DID ALLOW TEMPS TO FALL SLIGHTLY THANKS TO LOWER HEIGHTS. HENNIG AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, Jun 2, 11:02 PM CDT, 3 hours 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1102 PM CDT SAT JUN 2 2007 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1102 PM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THE REST OF TONIGHT. ISOLATED STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION THE REST OF TONIGHT. ANDRADE
In the hours before
Special weather statement, Jun 3, 1:25 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 125 AM CDT SUN JUN 3 2007 TXZ004-005-009-010-030715- HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 125 AM CDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS IN HEMPHILL...SOUTHERN LIPSCOMB... OCHILTREE AND ROBERTS COUNTIES... AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF WAKA TO 11 MILES SOUTHWEST OF LAKE MARVIN MOVING SOUTHEAST AT 15 MPH. IN ADDITION...STRONG STORMS WILL AFFECT AREAS IN NORTHWEST OCHILTREE COUNTY BETWEEN PERRYTON AND WAKA. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 3, 1:34 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 134 AM CDT SUN JUN 3 2007 TXZ014-030715- GRAY TX- 134 AM CDT SUN JUN 3 2007 ...STRONG THUNDERSTORM IN GRAY COUNTY... AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF KINGSMILL MOVING EAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 3, 1:47 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 147 AM CDT SUN JUN 3 2007 TXZ018-019-030730- ARMSTRONG TX-DONLEY TX- 147 AM CDT SUN JUN 3 2007 ...STRONG THUNDERSTORM IN ARMSTRONG AND DONLEY COUNTIES... AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GOODNIGHT MOVING SOUTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 3, 2:10 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 210 AM CDT SUN JUN 3 2007 TXZ004-005-009-010-030815- HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 210 AM CDT SUN JUN 3 2007 ...STRONG THUNDERSTORMS IN HEMPHILL...SOUTHERN LIPSCOMB... SOUTHEASTERN OCHILTREE AND EASTERN ROBERTS COUNTIES... AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTHEAST OF MIAMI MOVING SOUTHEAST AT 35 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHEAST OCHILTREE...SOUTHERN LIPSCOMB AND HEMPHILL COUNTIES. THESE STORMS WERE ALSO MOVING SOUTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. TAKE SHELTER UNTIL THE STORM HAS PASSED. LG
Special weather statement, Jun 3, 2:34 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 234 AM CDT SUN JUN 3 2007 TXZ019-020-030815- COLLINGSWORTH TX-DONLEY TX- 234 AM CDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS IN WESTERN COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES... AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTH OF LELIA LAKE TO 16 MILES SOUTHWEST OF LELIA LAKE MOVING EAST AT 35 MPH. HAIL...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, Jun 3, 2:37 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 237 AM CDT SUN JUN 3 2007 TXZ015-030815- WHEELER TX- 237 AM CDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS IN WHEELER COUNTY... AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BRISCOE TO 10 MILES WEST OF LELA MOVING SOUTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 45 min |
| Jun 2, 8:56 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 43 min |
| Jun 3, 1:05 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 55 min |
| Jun 3, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.